I just started two new asthma meds in June and have had some strange and random symptoms that have occurred just since taking the meds (chest pains and headaches). I've been to the ER for the chest pains which were not anything to do with my heart. I'm wondering how to figure out if it's a side effect of the medication I am on? And do I go to my Allergist or my family doctor with this?
Medication side effects: I just started... - Living with Asthma
Living with Asthma
I think it depends what meds you’re on. Many asthma meds can cause headaches and some can cause musculoskeletal pains. Look up the side effects of the drugs because it could be just 1 of the 2 causing issues (hence why docs prefer starting them 1 at a time to identify which helps and which gives side effects). I’d see your family doctor (guessing that’s the same as a GP 😅) and talk it over with them.
Hope that helps x
Thanks for sharing.
Please reach out to the doctor or their staff that prescribed your asthma meds and let them know what is going on.
You can usually find lists of side effects for any medication with a quick Google, but keep in mind that whilst some are common, others are vanishingly rare (which is not to say you might not have been stunningly unlucky of course, just that it's more unlikely than not). They will usually be ranked according to frequency.
If you're in the UK, you can also report side effects through the yellow card scheme if you're certain they are connected:
To get to the bottom of it, I'd definitely start with the prescriber who should have knowledge of side effects.
I am refusing asthma "preventative puffer" now.
A couple of years ago my doctor wanted me to try one that was supposed to reduce asthma occurrences but in less than 2 weeks I totally could NOT go to sleep. When I stayed up 24 hours so hyper and wide awake and nervous but still couldn't sleep, I just stopped it.
It was good I did too. There are horrendous nervous system reactions some people do experience. I always experienced racing heartbeats and lots more anxiety in my life too.
I wouldn't doubt that heart pains etc could have easily been a side effect of ur med.
I tried learning all my triggers and avoiding if possible or when I fell into an attack just used albuterol to get over them
Not what you're looking for?
You may also like...
swelling in arm or leg accompanied by pain. Lasts a day or two then goes away but eventually it...
with your teeth? or give you a sore throat? I was just treated for thrush 3 weeks ago. I rinse and...
who has a lung condition plus asthma. We can’t seem to get his asthma under control at all. He...
Bout 2 weeks ago I did gallbladder ultrasound doctor call me other day and says that my gallbladder...
throughout the day. This is a new symptom for me and wondering if it’s another symptom of dust...